MAUDE Adverse Event Report: STRYKER TRAUMA KIEL SCREWDRIVER SHAFT, COMPRESSION T2 HUMERUS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL SCREWDRIVER SHAFT, COMPRESSION T2 HUMERUS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-0263
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The product specialist reported that the it broke during use.It broke during final tightening of the compression screw but he was able to finish.It prolonged the operation with 15-20 min but he is happy with the results.No impact on patient.It broke up at the attachment to the handle.He bent it more and could use a chuck to hold it to be able to tighten the last bit.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: refer to h6 health impact code.The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received screwdriver shaft was found to be bent and broken around the proximal region.It broke up at the attachment to the handle.The device was manufactured in 2015, so it can be said that it has performed its function in the previous surgeries as intended without any reported failure.Since it has been long in use, thus a normal weakened structural integrity due to repeated reprocessing cycles is considered possible.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The instructions for use states: ¿always treat the instrument carefully to avoid surface damage or alterations to the geometry.The design of the instrument must not be modified in any way.The stryker "instructions for cleaning, sterilization, inspection and maintenance" help to determine whether an instrument is in good condition or must be replaced due to excessive wear or obvious defects.¿ based on investigation, the root cause was attributed to a normal wear related issue.If any further information is provided, the complaint report will be updated.

Brand Name
SCREWDRIVER SHAFT, COMPRESSION T2 HUMERUS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10576678
Report Number0009610622-2020-00541
Device Sequence Number3507378
Product Code LXH
UDI-Device Identifier04546540196330
UDI-Public04546540196330
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-0263
Device Catalogue Number18060263
Device Lot NumberK076297
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2020
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer12/09/2020
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date01/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1